Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Big increase in both AST & ALT
Apr 20, 2013

Both my AST & ALT have always been consistent between 25 & 35. Two months ago they jumped to 65 (AST) and 103 (ALT).

My next blood draw is next month.

Should I be concerned? I had Hep B & Hep C tests two years ago which were negative.

I recently increased my statin dosage to 40 mg from 30 mg (daily).

Thanks.

Larry

Response from Dr. Taylor

Dear Larry, There are many reasons why ALT and ASL may rise.

A new viral hepatitis infection, C, B, B/D, or E, may do this, so yes if there is any chance you have been at risk, I suggest getting tested. Alcohol, other drugs (ecstasy), other infections (such as syphilis), medications (such as tylenol/acetominophen, statins) can cause these elevations. There is a long list of other types of liver disease (such as hemochromatosis) that can lead to these elevations.

A physician can review your history, physical exam amd blood tests to get to the bottom of this. We typically repeat these blood tests, as the ALT and AST can rise briefly and then fall back down to where they used to be, for example if a person had them drawn after a night of drinking alcohol. All best to you.



Previous
hep B Detected or not?
Next
Hep B - on Viread for 3 years

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement